My fiancé and I had sex on the night of the 13th of February. The 14th that morning we bought an off brand of plan b. I took it approximately 12hrs after intercourse. Three-four days later I began to spot then heavy bleed. My period wasn't supposed to come till 2 weeks later. I have been bleeding heavy for about 7 days and light for an additional 4. I havr been bleeding for 11 days. Could this be a mixture of stress and the plan b pill? I have taken plan b twice before in the past two years and have not had symptoms like this. I do not have any other symptoms except the excessive bleeding.
How Plan B effects your body (how much bleeding, how hormonal it makes you feel etc,) can vary depending on where you were in your cycle when you took it. I've experienced that. Sometimes you will not bleed after taking it, sometimes you will. Sometimes your next period will be late, sometimes it won't.
11 days is certainly not abnormal. You have given your body a massive dose of hormone to try to deal with. You may find that your period comes straight after this current bleeding, or it may be currently combined with the bleeding you are having at the moment. It's also common for your period to come a week or so later than normal.
I found that my bleeding was heavy when I took Plan B, but as long as it's not going on for more than a couple of weeks, you shouldn't worry. You may want to take an iron supplement if the bleeding continues to be heavy & you go on to have a heavy period straight after this bleeding. That will help prevent anaemia.
If you find you're still bleeding in a couple of weeks, continuously & heavily, then you may want to speak to your doctor. Otherwise, what you are experiencing is common with Plan B. One of the reasons it's not recommended for frequent use.
- Plan B Information for Consumers
- Plan B Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Apr 2015 • 1 answer
Took plan b got a normal period after next was light & on time now Im 15 days late took 2 neg tests?
Posted 28 Sep 2015 • 0 answers
Posted 7 Jan 2016 • 1 answer
Posted 12 Feb 2016 • 1 answer
Posted 15 Apr 2016 • 2 answers